Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Nashville, TN

April 27, 20136 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 27, 2013, 7:23 PM CDT for 6 counties in Tennessee. It was in force for 9 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2013, 7:23 PM CDT (00:23 UTC)
Expired
Apr 28, 2013, 4:30 AM CDT
In force
9 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Montgomery County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 10:12 PM CDTFLASH FLOOD12 E Clarksville, TNFAST MOVING WATER WAS OVER THE ROAD ON HIGHWAY 76 NEAR PORT ROYAL ROAD. THIS WAS JUST NORTH OF HIGHWAY 238.
Apr 27, 11:10 PM CDTFLASH FLOODGoodlettsville, TNWATER WAS SEVERAL INCHES DEEP ACROSS RIVERGATE PKWY IN GOODLETTSVILLE.
Apr 27, 11:35 PM CDTFLASH FLOOD3 Nne Whites Creek, TNWATER RESCUES REPORTEDLY ONGOING ON CROCKER SPRINGS ROAD NEAR I-24
Apr 27, 11:38 PM CDTFLASH FLOODHendersonville, TNWATER WAS RISING ONTO ROADS BY DRAKES CREEK PARK.
Apr 27, 11:41 PM CDTFLASH FLOODGoodlettsville, TNDRY CREEK IS FLOODING AND FORCING EVACUATION OF HOMES AT MONTICELLO AND JANNETT AVENUE IN THE RIVERGATE AREA.
Apr 27, 11:45 PM CDTFLASH FLOODJoelton, TNWATER COVERING BEAR HOLLOW ROAD
Apr 27, 11:46 PM CDTFLASH FLOODAshland City, TNCHAPMANSBORO ROAD AT MAKRS CREEK WAS COMPLETELY UNDER WATER.
Apr 27, 11:53 PM CDTFLASH FLOOD3 Ene Nashville, TNNUMEROUS ROADS IN EAST NASHVILLE ARE FLOODED INCLUDING PORTER ROAD AND RIVERSIDE DRIVE. DEBRIS REPORTEDLY IN ROADWAYS.
Apr 27, 11:55 PM CDTFLASH FLOOD4 S Joelton, TNEATONS CREEK WAS OUT OF ITS BANKS AND COVERING PARTS OF THE ROAD NEAR OLD HICKORY BLVD AND EATONS CREEK ROAD.
Apr 28, 12:00 AM CDTFLASH FLOODGoodlettsville, TNHOMES REPORTEDLY FLOODED ALONG DRY CREEK IN GOODLETTSVILLE
Apr 28, 1:00 AM CDTFLASH FLOOD2 E Goodlettsville, TNWATER RESCUE...VEHICLE RELATED...AT TWELVE STONES RIVER CREEK SUBDIVISION...NEAR MOSS WRIGHT PARK...DUE TO FLOODING ALONG MANSKERS CREEK.
Apr 28, 1:00 AM CDTFLASH FLOOD2 Ne Hendersonville, TNWATER RESCUE INVOLVING A VECHILE... AT SAUNDERSVILLE ROAD CLOSE TO WESSINGTON PLACE ROAD... BEHIND SAMS CLUB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 169 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WGUS54 KOHX 280023
FFWOHX
TNC021-037-043-125-147-165-280630-
/O.NEW.KOHX.FF.W.0007.130428T0023Z-130428T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
723 PM CDT SAT APR 27 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  EASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  NORTHERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  WESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...

* UNTIL 130 AM CDT SUNDAY

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS OF AN INCH IN AN HOUR...WITH RATES   
  EXCEEDING TWO INCHES PER HOUR ARE POSSIBLE. EXPECT ADDITIONAL      
  RAINFALL AMOUNTS OF 1 TO 2 INCHES THIS EVENING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ASHLAND CITY...NASHVILLE...SPRINGFIELD...CROSS PLAINS...
  GOODLETTSVILLE...GREENBRIER...HENDERSONVILLE...JOELTON...
  LAKEWOOD...MADISON...MILLERSVILLE...OLD HICKORY...PORTLAND...
  RIDGETOP AND WHITE HOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3615 8666 3614 8751 3665 8713 3666 8659
      3664 8656 3666 8651 3665 8638

$$

05
3 follow-up statements
725 
WGUS74 KOHX 280133
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 PM CDT SAT APR 27 2013

TNC021-037-043-125-147-165-280630-
/O.CON.KOHX.FF.W.0007.000000T0000Z-130428T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TN-SUMNER TN-DICKSON TN-CHEATHAM TN-DAVIDSON TN-
MONTGOMERY TN-
833 PM CDT SAT APR 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN MONTGOMERY...
NORTHERN DAVIDSON...CHEATHAM...NORTHERN DICKSON...WESTERN SUMNER AND
ROBERTSON COUNTIES UNTIL 130 AM CDT...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
AMOUNTS OF AN INCH CAN BE EXPECTED IN AN HOUR...WITH ADDITIONAL 
RAINFALL AMOUNTS POSSIBLE LATER THIS EVENING.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ASHLAND CITY...NASHVILLE...SPRINGFIELD...CROSS PLAINS...
GOODLETTSVILLE...GREENBRIER...HENDERSONVILLE...JOELTON...LAKEWOOD...
MADISON...MILLERSVILLE...OLD HICKORY...PORTLAND...RIDGETOP AND WHITE
HOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3615 8666 3614 8751 3665 8713 3666 8659
      3664 8656 3666 8651 3665 8638

$$

05
140 
WGUS74 KOHX 280427
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 PM CDT SAT APR 27 2013

TNC021-037-043-125-147-165-280630-
/O.CON.KOHX.FF.W.0007.000000T0000Z-130428T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TN-SUMNER TN-DICKSON TN-CHEATHAM TN-DAVIDSON TN-
MONTGOMERY TN-
1127 PM CDT SAT APR 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN MONTGOMERY...
NORTHERN DAVIDSON...CHEATHAM...NORTHERN DICKSON...WESTERN SUMNER AND
ROBERTSON COUNTIES UNTIL 130 AM CDT...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR...WITH AMOUNTS OF TWO 
INCHES OR MORE ARE FALLING...CAUSING FLASH FLOODING.

NUMEROUS REPORTS OF FLOODED ROADS HAVE BEEN RECEIVED...AND MANY 
CREEKS AND STREAMS ARE RISING FAST. IN THE NASHVILLE METRO 
AREA...MANSKERS CREEK NEAR MILLERSVILLE...DRY CREEK NEAR 
EDENWOLD...AND WHITES CREEK NEAR WHITES CREEK WERE ALL RISING AND 
FLASH FLOODING CAN BE EXPECTED IN THESE RIVER BASINS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ASHLAND CITY...NASHVILLE...SPRINGFIELD...CROSS PLAINS...
GOODLETTSVILLE...GREENBRIER...HENDERSONVILLE...JOELTON...LAKEWOOD...
MADISON...MILLERSVILLE...OLD HICKORY...PORTLAND...RIDGETOP AND WHITE
HOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3615 8666 3614 8751 3665 8713 3666 8659
      3664 8656 3666 8651 3665 8638

$$

05
053 
WGUS54 KOHX 280625
FFWOHX
TNC021-037-043-125-147-165-280930-
/O.EXT.KOHX.FF.W.0007.000000T0000Z-130428T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
125 AM CDT SUN APR 28 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  EASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  NORTHERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  WESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...

* UNTIL 430 AM CDT

* AT 123 AM CDT...FLASH FLOODING FROM RECENT HEAVY RAINFALL WAS      
  CONTINUING...WITH MANY ROADS FLOODED AND IMPASSABLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH   
  FLOODING IN ASHLAND CITY...NASHVILLE...SPRINGFIELD...CROSS         
  PLAINS...GOODLETTSVILLE...GREENBRIER...HENDERSONVILLE...           
  JOELTON...LAKEWOOD...MADISON...MILLERSVILLE...OLD HICKORY...       
  PORTLAND...RIDGETOP AND WHITE HOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3615 8666 3614 8751 3665 8713 3666 8659
      3664 8656 3666 8651 3665 8638

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 6:21 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 27, 6:21 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT SAT APR 27 2013

.AVIATION UPDATE...FOR 00Z TAF PACKAGE...
RADAR INDICATED STRONG THUNDERSTORMS INHIBITING VISIBILITIES AT
KCKV AT TAF ISSUANCE. A FLASH FLOOD WARNING WAS ISSUED FOR THIS
AREA. BELIEVE THESE STORMS WILL PERSIST THROUGH THE NEXT SIX
HOURS. MVFR/IFR WILL PREVAIL FOR KCKV DUE TO THIS ACTIVITY.
ELSEWHERE...LOW CEILINGS REMAIN AFTER POTENT RAINS THIS MORNING.
BELIEVE DEVELOPMENT OF SHOWERS AND STORMS IS LIKELY OVER THE NEXT
6 HOURS AT KBNA AND KCSV. HAVE INCLUDED SOME IFR TEMPO GROUPS TO
ACCOUNT FOR THIS. MANY AMENDMENTS MAY BE NEEDED AS THIS ACTIVITY
CONTINUES TO WARRANT CATEGORY CHANGES.

&&

.PREV DISCUSSION... /ISSUED 533 PM CDT SAT APR 27 2013/

MESOSCALE UPDATE...PER COORDINATION WITH SPC...MID TN WILL STAY
OUT OF ANY WATCHES FOR NOW. A TORNADO WATCH REMAINS TO OUR
SOUTHWEST...WITH A NEW SEVERE WATCH TO OUR SOUTH.

EVEN THOUGH THE COVERAGE OF SEVERE STORMS IS NOT EXPECTED TO MEET
WATCH CRITERIA...WE STILL ANTICIPATE A FEW STRONG TO SEVERE STORMS
GETTING INTO OUR WEST AND FAR SOUTH COUNTIES WITHIN THE NEXT FEW
HOURS. ACTIVITY HAS BEEN INCREASING IN COVERAGE AND INTENSITY OVER
WEST TN...WITH HIGHER DEW POINTS AND CAPES MOVING IN FROM THE SSW.
ALSO...ANY STORMS RIDING ALONG THE WARM FRONT WHICH IS DRAPED
ACROSS OUR SOUTHERN TIER MAY FLARE UP QUICKLY WITH ENHANCED
UPDRAFTS AND LOCALLY ENHANCED STORM RELATIVE HELICITY.

THE MAIN WINDOW FOR ANY STRONG TO SEVER APPEARS TO BE THIS
EVENING. FOR THE LATE NIGHT HOURS...THE SEVERE THREAT WILL
DIMINISH...BUT THE COVERAGE OF RAIN AND STORMS WILL INCREASE
WITH A THREAT FOR LOCALIZED HEAVY RAINFALL AND FLOODING.

13

PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 27 2013/

UPDATE...
MADE A QUICK DECISION TO ISSUE A FLASH FLOOD WATCH FOR ALL OF
MIDDLE TENNESSEE FOR TONIGHT AND EARLY SUNDAY. CONCERNED WITH LOW
CENTER MOVING EAST WHILE WARM FRONT LIFTS NORTHWARD AND BECOMES
ORIENTED WEST TO EAST ACROSS MIDDLE TENNESSEE THIS EVENING.
ALSO...TRAINING OF ECHOES IS OF CONCERN ESPECIALLY IN AREAS THAT
HAVE RECEIVED THE HEAVIER RAINFALL TODAY.

BOYD

PREV DISCUSSION... /ISSUED 101 PM CDT SAT APR 27 2013/

DISCUSSION...
COULD BE A STORMY NIGHT IN MIDDLE TENNESSEE WITH A FEW SEVERE POSSIBLE...

SURFACE LOW CENTERED OVER WESTERN ARKANSAS AT EARLY AFTERNOON
FORECAST TO MOVE ALONG THE MISSISSIPPI RIVER NEAR MEMPHIS BY 23Z
AS DEEPENING UPPER TROUGH SWINGS INTO NORTH CENTRAL MISSOURI AT
THAT TIME. WARM FRONT STRETCHES EAST FROM LOW CENTER INTO NORTHERN
MISSISSIPPI TO JUST SOUTH OF MEMPHIS...AND WILL LIFT NORTHWARD
INTO MIDDLE TENNESSEE THIS EVENING. WE ARE CURRENTLY SEEING SOME
SCATTERED CONVECTION BEGINNING TO FIRE DOWN THROUGH NORTH
MISSISSIPPI AT THIS TIME GENERALLY IN A SUNLIT AREA WITH 70 DEGREE
TEMPS AND 60 DEGREE DEWPOINTS. AM EXPECTING AIR MASS TO
DESTABILIZE AS WE GO THROUGH THE LATE AFTERNOON AND INTO THE
EVENING BASICALLY ALONG AND SOUTH OF WARM FRONT WITH SCATTERED
SHOWERS AND A FEW THUNDERSTORMS REDEVELOPING OVER WESTERN AREAS
AND BECOME MORE NUMEROUS AS THEY MOVE EASTWARD DURING THE LATE
AFTERNOON AND EVENING. AFTER 00Z WE MAY EVEN SEE A LINE OF STRONG
TO SEVERE STORMS DEVELOP IN WESTERN MIDDLE TENNESSEE AND EXTEND
DOWN THROUGH THE MEMPHIS AREA AND MOVE EASTWARD ACROSS MIDDLE
TENNESSEE DURING THE MID EVENING HOURS. THIS SYSTEM IS NOT IN ANY
HURRY TO EXIT SO EXPECT SHOWERS AND STORMS EVEN AFTER
MIDNIGHT...ESPECIALLY EASTERN AREAS AND PLATEAU WITH SHOWERS
CONTINUING SUNDAY ESPECIALLY EASTERN AREAS. RAIN FINALLY EXITS
EARLY SUNDAY EVENING BUT THERE IS A CHANCE FOR SHOWERS ALONG THE
PLATEAU ON MONDAY.

WENT PRETTY MUCH WITH THE WEATHER PREDICTION CENTERS GUIDANCE IN
THE LONGER TERM AS MODELS CANT SEEM TO FIGURE OUT JUST WHERE THE DEEP
UPPER LOW IS GOING END UP. THEREFORE I HAVE LOW CONFIDENCE IN
LONG TERM FORECAST AND HAVE DECIDED TO CONCENTRATE MORE ON THE
SHORTER TERM.

BOYD

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

TB12
Hazardous weather outlook, Apr 27, 5:22 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT SAT APR 27 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-282230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
522 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE
THROUGH TONIGHT. ALSO...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR AREAS GENERALLY SOUTHWEST OF INTERSTATE 24.
THIS INCLUDES NASHVILLE.

SATURDAY/S RAINFALL HAS SATURATED THE GROUND OVER THE MID STATE
AND CAUSED HIGH WATER LEVELS ON AREA STREAMS. ADDITIONAL SHOWERS
AND THUNDERSTORMS TONIGHT...WITH SOME POCKETS OF HEAVY
RAINFALL...WILL CAUSE SOME ADDITIONAL FLOODING
PROBLEMS...ESPECIALLY FOR SMALL STREAMS.

INCREASINGLY UNSTABLE CONDITIONS WILL MOVE IN FROM THE SOUTHWEST
THIS EVENING...MAKING CONDITIONS FAVORABLE FOR A FEW SEVERE
STORMS IN THE SLIGHT RISK AREA. DAMAGING WINDS AND LARGE HAIL WILL
BE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT
THE THREAT APPEARS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 10 AM SUNDAY.
SHOWERS AND THUNDERSTORMS WILL DIMINISH BY SUNDAY NIGHT. TOTAL
RAINFALL AMOUNTS FROM TODAY THROUGH SUNDAY WILL RANGE FROM 2 TO 4
INCHES....POSSIBLY CAUSING LOCALIZED FLOODING. SOME RIVERS ACROSS
MIDDLE TENNESSEE MAY RISE INTO ACTION STAGE...INCLUDING THE DUCK
AND BUFFALO RIVERS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TONIGHT INTO
SUNDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

13

In the hours before

Local storm report, Apr 27, 1:44 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            3 SSW ANTIOCH           36.02N  86.69W
04/27/2013                   DAVIDSON           TN   FACEBOOK

            RECEIVED A PHOTO OF FLOODING OCCURING ALONG MILL CREEK
            AT CULBERTSON ROAD. THE ROAD WAS IMPASSABLE AT 1PM.

&&

EVENT NUMBER OHX1300354

TB12
Local storm report, Apr 27, 1:46 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
146 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     FLOOD            2 WSW ANTIOCH           36.05N  86.70W
04/27/2013                   DAVIDSON           TN   TWITTER

            FIELDS AT LIGHTHOUSE CHRISTIAN BALL PARK AS WELL AS THE
            FAMILY FUN CENTER NEAR OLD HICKORY BLVD AND BELL ROAD.

&&

EVENT NUMBER OHX1300355

TB12
Local storm report, Apr 27, 2:09 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLASH FLOOD      2 NW BRENTWOOD          36.02N  86.81W
04/27/2013                   WILLIAMSON         TN   TWITTER

            TSPOTTER REPORT OF OWL CREEK FLOODING WALLER ROAD. THE
            CREEK WAS RUNNING OVER DRIVEWAYS ALONG WALLER ROAD.

&&

EVENT NUMBER OHX1300356

TB12
Special weather statement, Apr 27, 6:19 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
619 PM CDT SAT APR 27 2013

TNZ022>024-272345-
BENTON-HOUSTON-HUMPHREYS-
619 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON AND HUMPHREYS
COUNTIES...

AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRINGVILLE...MOVING EAST AT 45 MPH.

PEOPLE IN AND AROUND BIG SANDY AND HOUSTON COUNTY AIRPORT SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3617 8818 3620 8814 3622 8814 3624 8810
      3626 8810 3626 8809 3630 8810 3635 8795
      3615 8771 3608 8816 3615 8819

13
Special weather statement, Apr 27, 6:49 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT SAT APR 27 2013

TNZ022>024-280030-
BENTON-HOUSTON-HUMPHREYS-
649 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON AND HUMPHREYS
COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES EAST OF SPRINGVILLE...MOVING EAST AT
35 MPH.

PEOPLE IN AND AROUND TENNESSEE RIDGE AND ERIN SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3637 8765 3636 8764 3614 8757 3610 8797
      3628 8802

13
Local storm report, Apr 27, 7:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
723 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     FLASH FLOOD      WSW DOVER               36.48N  87.84W
04/27/2013                   STEWART            TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED FLOODING OF SEVERAL ROADWAYS
            IN STEWART COUNTY. BIG ROCK ROAD... JOINER HOL ROAD...
            ROBERTSON HILL ROAD... WILDLIFE ROAD... NORRIS HANDCOCK
            ROAD... CENTERPOINT ROAD ALL REPORTED WITH FLOODING.

&&

EVENT NUMBER OHX1300357

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:12 PM CDTSevere Thunderstorm WarningOHXMontgomery33 min
Apr 27, 7:15 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart30 min
Apr 27, 7:38 PM CDTSpecial Weather StatementOHXWayne52 min
Apr 27, 7:45 PM CDTRiver Flood AdvisoryOHXPerry49 hr
Apr 27, 7:45 PM CDTRiver Flood AdvisoryOHXCheatham23 hr
Apr 27, 7:46 PM CDTTornado WarningOHXCheatham, Dickson, Montgomery29 min
Apr 27, 8:10 PM CDTTornado WarningOHXCheatham, Montgomery, Robertson35 min
Apr 27, 8:26 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner34 min
Apr 27, 8:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery34 min
Apr 27, 8:56 PM CDTSevere Thunderstorm WarningOHXSumner34 min
Apr 27, 9:47 PM CDTFlash Flood Warning EmergencyOHXStewart6 hr
Apr 27, 10:05 PM CDTFlash Flood WarningOHXDavidson, Macon, Smith, Sumner, Trousdale, Wilson6 hr
Apr 27, 10:48 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry27 min
Apr 27, 10:51 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 3 more3 hr
Apr 27, 11:14 PM CDTRiver Flood AdvisoryOHXStewart56 hr
Apr 27, 11:14 PM CDTRiver Flood AdvisoryOHXMontgomery32 hr
Apr 27, 11:19 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson, Wilson4 hr
Apr 27, 11:37 PM CDTFlash Flood WarningOHXHickman, Lewis, Perry6 hr
Apr 27, 11:46 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 11:46 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner7 hr
Apr 27, 11:46 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 11:46 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 11:55 PM CDTFlash Flood WarningOHXBenton, Dickson, Houston, Humphreys, Montgomery3 hr
Apr 28, 12:17 AM CDTRiver Flood AdvisoryOHXMontgomery, Robertson31 hr
Apr 28, 1:01 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson42 hr
Apr 28, 1:17 AM CDTAreal Flood AdvisoryOHXCannon, Clay, Cumberland, DeKalb, Fentress, Jackson and 7 more12 hr
Apr 28, 1:31 AM CDTTornado WarningOHXBedford, Rutherford29 min
Apr 28, 1:42 AM CDTRiver Flood WarningOHXDavidson5 hr
Apr 28, 1:59 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren31 min
Apr 28, 2:48 AM CDTRiver Flood WarningOHXDavidson8 hr
Apr 28, 2:56 AM CDTRiver Flood WarningOHXMontgomery, Robertson41 hr
Apr 28, 3:01 AM CDTAreal Flood WarningOHXCheatham, Davidson, Dickson, Macon, Montgomery, Robertson and 5 more10 hr
Apr 28, 6:28 AM CDTRiver Flood AdvisoryOHXDavidson5 hr
Apr 28, 6:43 AM CDTRiver Flood AdvisoryOHXWilliamson6 hr
Apr 28, 6:43 AM CDTRiver Flood AdvisoryOHXWilliamson6 hr
Apr 28, 6:52 AM CDTRiver Flood AdvisoryOHXCheatham12 hr
Apr 28, 8:48 AM CDTRiver Flood WarningOHXDavidson6 hr
Apr 28, 9:03 AM CDTRiver Flood AdvisoryOHXDavidson34 hr
Apr 28, 9:33 AM CDTRiver Flood WarningOHXMontgomery53 hr
Apr 28, 9:45 AM CDTRiver Flood AdvisoryOHXDavidson5 hr
Apr 28, 10:18 AM CDTRiver Flood WarningOHXCheatham4 hr
Apr 28, 10:34 AM CDTSpecial Weather StatementOHXWayne8 hr
Apr 28, 11:10 AM CDTRiver Flood AdvisoryOHXHickman64 hr
Apr 28, 11:22 AM CDTRiver Flood AdvisoryOHXGiles7 hr
Apr 28, 11:29 AM CDTRiver Flood AdvisoryOHXDavidson14 hr
Apr 28, 11:50 AM CDTRiver Flood WarningOHXDavidson3 hr
Apr 28, 1:07 PM CDTRiver Flood AdvisoryOHXWilliamson14 hr
Apr 28, 1:07 PM CDTRiver Flood AdvisoryOHXWilliamson24 hr
Apr 28, 1:54 PM CDTFlash Flood WarningOHXGrundy3 hr
Apr 28, 2:31 PM CDTSpecial Weather StatementOHXWayne6 hr
Apr 28, 4:57 PM CDTRiver Flood AdvisoryOHXGrundy20 hr
Apr 28, 5:03 PM CDTRiver Flood WarningOHXHickman27 hr

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.